Georgia, 2005Tornado and Flash Flooding in Georgia, July 10 to 11, 2005
July 10 to 11, 2005 · NWS FFC · 20 events in 18 counties and zones
17 flash flood, 2 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $11 million
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 10, 3:00 AM EST, 0 minutes earlier.
Area forecast discussion, Jul 10, 3:00 AM EST, 0 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 AM EDT SUN JUL 10 2005
.SHORT TERM...
DENNIS STILL ON TRACK AS EXPECTED. BANDS OF MDT RAIN AFFECTING SW
ZONES NEAR COLUMBUS NOW BUT EXPECT SEVERAL MORE MDT-HVY BANDS NEXT
24-30 HOURS. WILL KEEP FLOOD WATCH AS IS ALTHOUGH GREATEST THREAT
WILL BE OVER SW ZONES AND AREAS WHICH SAW HEAVY RAINFALL SAT
AFTERNOON/EVENING AS WELL AS LATE WED. TORNADO THREAT WILL BE
PRESENT TODAY AND TONIGHT AS WELL IN RIGHT-FRONT QUADRANT. 06Z
SOUNDING STILL SHOWS UNIMPRESSIVE SHEAR AND 0-1KM HELICITY BUT
EXPECT THAT TO WORSEN TODAY AND AGAIN GREATEST THREAT ACROSS SW
ZONES.
ALTHOUGH BULK OF RAIN FROM DENNIS WILL AFFECT AREAS TO OUR WEST...
UPSLOPE COULD BE QUITE STRONG ACROSS NE ZONES TONIGHT. AGREE WITH
HPC QPF IN PAINTING A STRIPE OF HIGHER QPF ALONG N ATL-GVL LINE LATE
TONIGHT AND MONDAY...ALTHOUGH LOW LEVEL FLOW SHOULD BE DECREASING
MONDAY.
WINDS SHOULD REMAIN BELOW TROPICAL STORM CRITERIA THROUGH TONIGHT
WITH 25-35MPH SUSTAINED EXPECTED IN FAR SW. WILL ISSUE WIND ADVISORY
FOR MOST WRN ZONES THIS AFTERNOON AND TONIGHT.
.LONG TERM...
SHOULD RETURN TO DIURNAL PATTERN AFTER DENNIS DEPARTS. SOME QUESTION
ON HOW CLOSE REMNANTS OF DENNIS WILL GET TO GEORGIA AND WHETHER IT
WILL AFFECT ANYTHING. GFS STILL TAKING REMNANTS ON A TOUR OF THE
CENTRAL U.S...MEMPHIS...SRN IL...TN...THEN RETROGRADING BACK TOWARD
AR AND ERN OK. WILL KEEP HEALTHY POPS GOING WITH MORE FOCUS ON
AFTERNOON AND EVENING PERIODS. TEMPS SHOULD REMAIN NEAR OR JUST
BELOW NORMAL.
SNELSON
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 81 69 80 70 / 100 100 70 50
ATHENS 83 70 80 70 / 70 80 70 50
GAINESVILLE 80 69 79 68 / 70 80 70 50
ROME 87 71 82 71 / 80 100 70 60
COLUMBUS 83 71 84 74 / 100 100 60 40
MACON 84 74 85 73 / 100 100 70 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
GA...FLOOD WATCH IN EFFECT FROM NOON UNTIL 6 AM EDT MONDAY FOR
ALL BUT FAR SE ZONES.
WIND ADVISORY IN EFFECT FROM NOON UNTIL 6 AM EDT MONDAY FOR
AREAS WEST OF A ROME TO ATLANTA TO MACON TO ABBEVILLE LINE.
&&
13Hazardous weather outlook, Jul 9, 4:27 PM EST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT SAT JUL 9 2005
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101010-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
527 PM EDT SAT JUL 9 2005
.DAY ONE...TODAY.
...A FEW THUNDERSTORMS EXPECTED TODAY...
.SYNOPSIS...
HURRICANE DENNIS OVER THE GULF OF MEXICO WILL MOVE ONSHORE ALONG THE
NORTHERN GULF COAST SUNDAY AFTERNOON. THIS WILL KEEP A MOIST EAST TO
SOUTHEAST FLOW OVER THE AREA.
.PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE
LIGHTNING...AND POSSIBLY SOME SMALL HAIL.
.DISCUSSION...
A FEW THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS
WITH CAPES OF 1000 TO 1500 AND LIFTED INDICES OF MINUS 3 TO MINUS 5.
THUNDERSTORMS WILL BECOME LESS NUMEROUS AFTER MIDNIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
.DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH FRIDAY.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AS BANDS FROM
DENNIS BEGIN TO AFFECT THE AREA. THERE IS ALSO A SLIGHT RISK OF
TORNADOES. DUE TO THE POSSIBILITY OF HEAVY RAIN FROM DENNIS...A FLOOD
WATCH HAS BEEN ISSUED FOR MOST OF THE FORECAST AREA FOR SUNDAY
AFTERNOON TO MONDAY MORNING. A FEW THUNDERSTORMS ARE POSSIBLE EACH
DAY MONDAY THROUGH FRIDAY.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
In the hours before
Local storm report, Jul 9, 9:07 PM EST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1007 PM EDT SAT JUL 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG BOGART 33.95N 83.53W
07/09/2005 OCONEE GA LAW ENFORCEMENT
911 REPORTED SEVERAL TREES DOWN...BLOCKING BOTH LANES OF
TRAFFIC ON NORTH BURSONS AVENUE. ATLEAST ONE WAS A LARGE
PINE TREE.
&&
LEGEvent by event
17 flash flood, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.
Flash Flood, Upson
- When
- July 10, 3:00 AM EST to July 11, 8:00 AM EST
- Where
- Upson County, Countywide
- Injuries
- 1 direct, 0 indirect
- Property damage
- $700,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.881, -84.299 (the zone’s center; the record gives no point)
The Upson County Emergency Management Director reported that excessive rain had resulted in several roads being washed out and closed. Even others that were not washed out were under water for many hours. Four roads were washed out, including Old Alabama Road, West County Road, Bradshaw Road, and the bridge over Tobler Creek on Triune Mill Road. A motorist drove his sport utility vehicle onto a portion of Old Alabama Road that had been washed out by Basin Creek. The vehicle was subsequently swept down the creek. The driver of the vehicle was extremely lucky to have been rescued from his vehicle in the swollen creek. He sustained some injuries from the incident. Estimated damages to repair the roads were between $500,000 and $700,000.
Thunderstorm Wind, Jones
- When
- July 10, 1:40 PM EST to 2:00 PM EST
- Where
- Jones County, Gray
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $500
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.017, -83.533
The Jones County Fire and Rescue Department reported that a couple of trees were blown down, one in Gray and the other near Wayside.
Thunderstorm Wind, Cobb
- When
- July 10, 5:30 PM EST to 5:37 PM EST
- Where
- Cobb County, Smyrna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.883, -84.517
An amateur radio operator and the public reported that several trees and power lines were down between Smyrna and Powder Springs in southern Cobb county.
Flash Flood, Fulton
- When
- July 10, 7:05 PM EST to 9:05 PM EST
- Where
- Fulton County, 5 mi E of Union City
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
The public reported that a small stream was overflowing Georgia Highway 279 or Old National Highway just south of Flat Shoals Road. The estimated water depth in the area was one foot. The stream flows east from here into Camp Creek near Riverdale in Clayton county.
Flash Flood, Crawford
- When
- July 11, 1:00 AM EST to 3:00 AM EST
- Where
- Crawford County, Roberta
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.715, -83.986 (the zone’s center; the record gives no point)
The Georgia Post of Roberta reported that a small creek overflowed its banks and caused a culvert under a red clay road to wash out. The road was left with a large gaping hole as a result.
Flash Flood, Lamar
- When
- July 11, 1:00 AM EST to 5:30 AM EST
- Where
- Lamar County, Countywide
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.077, -84.139 (the zone’s center; the record gives no point)
The Lamar County Emergency Management Director reported that several dirt roads in the county were flooded and some were washed out. A number of small creeks and streams around the county were out of their banks. City Pond in Barnesville was also out of its banks flooding nearby areas.
Flash Flood, De Kalb
- When
- July 11, 1:03 AM EST to 9:28 AM EST
- Where
- De Kalb County, West Portion
- Property damage
- $5,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.772, -84.226 (the zone’s center; the record gives no point)
National Weather Service river gages showed flooding on both the north and south branches of Peachtree Creek in the western portion of the county. The South Branch of Peachtree Creek rose above its flood stage of 12.0 feet at 203 am EDT, crested at 12.73 feet at 500 am EDT, and fell below flood stage at 1028 am EDT. The North Branch of Peachtree Creek rose above its flood stage of 12.0 feet at 350 am EDT, crested at 12.57 feet at 5 am EDT, and fell below flood stage at 1010 am EDT. Minor flooding of adjacent roads, homes, and some businesses occurs when these stages are reached.
Flash Flood, Fulton
- When
- July 11, 1:45 AM EST to 11:38 AM EST
- Where
- Fulton County, Central Portion
- Property damage
- $10,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
National Weather Service river gages recorded significant flooding on both the main branch of Peachtree Creek in north Atlanta and Proctor Creek in southwest Atlanta. Peachtree Creek reached its flood stage of 17.0 feet at 245 am EDT, crested at 19.1 feet at 600 am EDT, then fell below flood stage at 1238 pm EDT. Flooding of Woodward Way and the Bobby Jones Golf Course along with some homes in the adjacent areas occur at this stage. Proctor Creek rose above its flood stage of 11.0 feet at 358 am EDT, crested at 12.26 feet at 430 am EDT, then fell below its flood stage at 934 am EDT. Minor flooding of adjacent roads and homes occurs when this stage is reached. In addition, a dam breakage occurred in North Fulton county causing areas downstream to be flooded.
Flash Flood, Clayton
- When
- July 11, 2:30 AM EST to 9:00 AM EST
- Where
- Clayton County, Riverdale
- Property damage
- $250,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.542, -84.358 (the zone’s center; the record gives no point)
The Clayton County Emergency Management Director reported significant flooding in three different areas within the county. One area was along Jester's Creek just north of Jonesboro where an entire trailer community was flooded. Fourteen of the mobile homes in the community were damaged beyond repair by the flood waters and had to be evacuated. Fifty-two residents of the community had to be moved to shelters. Flooding was also reported to several homes in Jonesboro along River Road. Water was reported to have been two feet deep in some of these homes. In Riverdale, several homes were flooded along Mockingbird Trail and Roxsbury drive. Flooding was generally limited to the basements of these site-built homes. Flooding was also reported at several homes in Lovejoy as well. All in all, the county received 44 calls of home flooding during the early morning hours of July 11th. A bridge near the Southern Regional Medical Center was flooded from the Flint River, causing emergency vehicles to have to be rerouted. Lovejoy Creek rose above its flood stage of 12.0 feet at 7 am EDT and rose to a record 18.9 feet later that evening at 11 pm EDT as all of the flood waters upstream drained into the creek. This was the second highest crest at this location, only surpassed by a reading of 23.6 feet on July 5, 1994 during Tropical Storm Alberto. Rainfall of 8-10 inches was recorded across much of the county, especially the western sections.
Flash Flood, Spalding
- When
- July 11, 2:30 AM EST to 9:00 AM EST
- Where
- Spalding County, Countywide
- Property damage
- $150,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.261, -84.284 (the zone’s center; the record gives no point)
The Griffin Daily News reported that more than 15 roads around the county suffered extensive damage from flash flooding.
Flash Flood, Fayette
- When
- July 11, 3:00 AM EST to 9:30 AM EST
- Where
- Fayette County, Countywide
- Property damage
- $300,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.414, -84.494 (the zone’s center; the record gives no point)
The Fayette County Emergency Management Director reported extensive flooding and flash flooding across the county. Rainfall of 10 to 12 inches had fallen across much of the county during the 18 hour period ending at 7 am EDT. A portion of West Bridge Road was washed out and many roads around the county were under deep flowing water. The historic Starrs Mill in south Fayette county was inundated and water rose to the bridge level on McDonough Road at the Clayton county line in eastern Fayette county. In addition, there was a dam breach on Lake Fowler near Fayetteville. Estimated damages from flash flooding in the county were set at $300,000. Many basements across the county were also flooded from ground water. In addition, Line Creek along the western border of the county with Coweta county rose above its flood stage of 9.0 feet at 625 am EDT and crested at 16.8 feet later in the evening at 8 pm. This was the second highest crest observed on this creek, only surpassed by a reading of 20.1 feet on July 5, 1994 during the Tropical Storm Alberto. Many areas of the county had seen up to 15 inches of rain since the beginning of the month, with Hurricane Dennis following just four days after Tropical Storm Cindy.
Flash Flood, Douglas
- When
- July 11, 3:38 AM EST to 9:30 AM EST
- Where
- Douglas County, East Portion
- Property damage
- $750,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.702, -84.768 (the zone’s center; the record gives no point)
Some of the worst flash flooding associated with Hurricane Dennis occurred in Douglas county. The public, the Douglas County Emergency Management Director, and the Douglas Neighbor reported extensive flooding along Sweetwater Creek in Lithia Springs. Rainfall of nearly 10 inches had been reported in the area. Sweetwater Creek rose to a record flood stage of 21.8 feet, surpassing the previous record flood stage of 20.0 feet recorded on July 7, 1916. Several homes were flooded in the area and a number of roads were washed out in the Lithia Springs areas, including Lee Road, Brooks Forrest Road, Robin Road, and Wren Circle. Sweetwater Creek had also overflowed onto Mount Vernon Road and Skyview Drive, both of which were closed. Numerous back roads in the eastern portion of the county were flooded, impassable, and closed. All together, ten roads required major repair and seven others were flooded and closed for some period of time. Several residents of the area had to be evacuated. Forty-two trailer homes were either submerged or heavily damaged by flood waters and six site-built homes sustained minor damage from flood waters. Flood waters also caused extensive damage to a Ford dealership on Thornton Road. Both the car lots and the office were flooded. The water caused damage to about 100 used cars and 20-30 new ones. Damage was also reported to the ball fields at Woodrow Wilson Park in Lithia Springs. A number of small creeks were out of their banks, and some lakes had overflowed as well. Several bridges in the county were threatened as well with water up to bridge level. A number of yards were flooded and minor flooding was reported to some homes, mainly basements. Damage across the county was estimated around $6,000,000.
Flash Flood, Cobb
- When
- July 11, 4:00 AM EST to 9:30 AM EST
- Where
- Cobb County, Countywide
- Property damage
- $6.0 million
- Reported by
- NEWSPAPER
- Coordinates
- 33.942, -84.577 (the zone’s center; the record gives no point)
Extensive flooding was reported across much of Cobb county and was on par with the flood damage reported in Douglas County. Rainfall across the county averaged 8-10 inches, but some areas received as much as a foot or more of rain from late afternoon on July 10th through the early morning hours of the 11th. Flood levels reached 100-year levels in many areas of the county. One resident even reported that the water reached a 500-year flood level according to flood certification papers they had received. Some parts of the county were under as much as six feet of water. Dozens of homes were flooded with water up to a foot deep in some homes, damaging homes and ruining personal possessions and belongings inside. The Red Cross estimated a combined total of 700 damaged homes between Douglas and Cobb counties. In Cobb county, at least 100 of these were outside the flood plane. Severeal businesses also sustained major flooding, with damage to government property alone estimated at $2.3 million dollars. The Clay Road Baptist Church was completely flooded, with water more than half-way up the walls of the structure. Dozens of roads and some bridges were washed out, including Malone Road, of which about 50 feet collapsed when flood waters washed out supporting 60-inch storm water culvert. A 12-inch water main was also washed out during the incident. A number of vehicles were also submerged or became stranded in flood waters. All together, 38 roads in the county had to be closed. Rescues were required in various areas of the county, many by boat. Several people had to be rescued from the Old Fashioned Foods Building in Austell during the height of the flooding. National Weather Service river gages indicated extensive flooding of creeks and streams across Cobb county as rainfall of 8 to 10 inches was widespread across all the southern portions of the county and 6 to 8 inches across the north. Noses Creek on Powder Springs Road near Powder Springs rose to a new gage height of 19.1 feet by 330 pm on the 11th. Nickajack Creek near U.S. Highway 78/278 near Mableton reached a record gage height of 16.6 feet. Both stages exceeded that reported during Hurricane Ivan on September 17, 2004. In addition, Sope Creek in Marietta rose above its flood stage 12.0 feet at 548 am EDT, crested at 15.2 feet at 930 am EDT, and fell below flood stage at 211 pm EDT. As with Douglas County, damages were estimated at at least $6,000,000.
Flash Flood, Coweta
- When
- July 11, 4:00 AM EST to 9:30 AM EST
- Where
- Coweta County, East Portion
- Property damage
- $150,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.354, -84.763 (the zone’s center; the record gives no point)
A National Weather Service river gage on Line Creek along the eastern border of the county with Fayette county reported that the creek had risen above its flood stage of 9.0 feet at 625 am EDT and crested later in the evening at 9 pm EDT near record flood stage of 16.8 feet. This crest was only surpassed by the all time record stage of 23.6 feet recorded during Tropical Storm Alberto on July 5, 1994. Several mobile homes at the South Oaks Community near Interstate-85 had to be evacuated from flood waters, some by boat. A dam also broke on Merimac Lake on Pylant Street in Senoia, washing out a road. Several paved roads in the southeast section of the county and one in the northeast section, namely Palmetto-Tyrone Road were flooded with culvert and bridge damage. Several home basements were also flooded, mainly in the eastern portion of the county.
Flash Flood, Meriwether
- When
- July 11, 4:00 AM EST to 10:00 AM EST
- Where
- Meriwether County, East Portion
- Property damage
- $500,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.041, -84.688 (the zone’s center; the record gives no point)
The Meriwether County Emergency Management Director reported extensive flash flooding in the eastern portion of the county. Rainfall of 8-12 inches fell across much of the eastern portion of the county. Dozens of roads were washed out and several homes were flooded.
Flash Flood, Cherokee
- When
- July 11, 5:15 AM EST to 10:00 AM EST
- Where
- Cherokee County, 1 mi W of Woodstock
- Property damage
- $1.6 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.244, -84.476 (the zone’s center; the record gives no point)
The Cherokee County Emergency Manager reported that flash flooding associated with Noonday Creek, just west of Woodstock, caused extensive damage to the Walden-Chase apartments. Residents of the apartment complex had to be evacuated from the area by boat. Water was up to the first floor level of many of the apartments of the complex. Damages to just one apartment complex alone were estimated at $1,400,000. Businesses and hotels were flooded along Interstate 575 near Georgia Highway 92. At least 15 homes sustained significant damage from flooding. Dozens of cars were completely submerged by the flood waters. A record flood stage of 16.3 feet at 2 pm EDT was observed on Noonday creek at Shallowford Road near Woodstock. This exceeded the previous record stage of 13.8 feet recording on September 17, 2004 during Hurricane Ivan. General flooding was also reported across much of the remainder of the county, especially the western areas. Several roads were under water and at least one road was closed because of flooding.
Flash Flood, Bartow
- When
- July 11, 7:00 AM EST to 10:00 AM EST
- Where
- Bartow County, East Portion
- Property damage
- $500,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.238, -84.840 (the zone’s center; the record gives no point)
The Bartow County Emergency Management Director reported flash flooding across the eastern portions of the county. From 8 to 10 inches of rain fell in these areas between midnight and noon July 11th. Fifteen roads were washed out and one bridge was washed out in the area from Funkhouser, to Pine Log, to White, to east of Cartersville. Several other roads were flooded that did not receive damage. Minor flood damage was also reported to seven homes, with five homes completely isolated by water during the height of the flooding. Flooding was particularly severe on Green Acre Lane, Grassdale Lane, and near Cass High School. These streets were covered with water for several days after the initial flash flood. Pumpkinvine Creek near the Cobb county line was seven feet above normal level. Water flowed more than 200 yards beyond the banks of the creek.
Flash Flood, Gordon
- When
- July 11, 7:00 AM EST to 12:00 PM EST
- Where
- Gordon County, East Portion
- Property damage
- $150,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.503, -84.876 (the zone’s center; the record gives no point)
The Gordon County Emergency Management Director reported that 27 roads in the county, mainly the eastern portion, had some degree of flooding. Several of the roads were under water and closed. Overall, damage was minor with shoulder washouts and ditch scour. However, a six-foot metal pipe was washed out of one road.
Flash Flood, Murray
- When
- July 11, 8:00 AM EST to 1:00 PM EST
- Where
- Murray County, South Portion
- Property damage
- $75,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.788, -84.748 (the zone’s center; the record gives no point)
The Daily Citizen of Dalton reported that rainfall of five to six inches or more across the southern portion of the county resulted in considerable flooding. Much of the flooding was associated with Holly Creek in the southern portion of the county. Water was flowing over a bridge on Old Federal Road. Several other roads and a number of homes were also flooded in the area.
Tornado, White
- When
- July 11, 8:40 PM EST
- Where
- White County, 8 mi SW of Cleveland
- Rating
- F0
- Path length
- 5 mi
- Path width
- 220 yd
- Property damage
- $75,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.517, -83.850
The White County Emergency Management Director reported that an F0 tornado touched down in the southwest corner of White county near the Hall county line at the Wauka Valley Farms area, then skipped along the ground on a path to the north-northwest for approximately five miles, terminating in the Town Creek Road area of western White county. The tornado path width was determined to be approximately 1/8 to 1/4 mile wide. Considerable damage was reported at the Wauka Valley Farms facility. Hundreds of trees were twisted off, blown over, or uprooted. Two barns were destroyed from downed trees and wind damage. The roof of one barn was found a considerable distance downstream. In addition, wooden two-by-fours were discovered nearly a mile away from the farm. One home sustained room damage and a number of trees and power lines were also down along Town Creek road, approximately five miles west of Cleveland at the end of the damage path area, but the majority of the damage was done in the Wauka Valley Farms area. Overall, in excess of 200 trees were down in the southwest part of the county. The tornado formed on the tail end of a feeder band associated with the remnants of Hurricane Dennis.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Georgia, July 10 to 11, 20051 death · $246,000 · 56 events
- Heat in California, July 10 to 20, 20051 death · 8 events
- Hurricane in Mississippi, July 10 to 11, 2005$4.7 million · 17 events
- Storm Surge in Florida, July 10, 2005$10 million · 1 event
- Storm Surge in Florida, July 10, 2005$9.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$8.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$7.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$7.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$4.3 million · 10 events
- Flooding in Georgia, July 10 to 13, 2005$665,000 · 40 events
- Storm Surge in Florida, July 10, 2005$4.0 million · 1 event
- Storm Surge in Florida, July 10, 2005$3.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467642, 5467476, 5467477, 5467547, 5468380, 5468601, 5468114, 5468115, 5467643, 5468599, 5467548, 5467694, 5468116, 5468117, 5468378, 5467549, 5468377, 5468379, 5468600, 5468376.